Journal of the Mathematical Society of Japan

On the topology of projective subspaces in complex Fermat varieties

Alex DEGTYAREV and Ichiro SHIMADA

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $X$ be the complex Fermat variety of dimension $n=2d$ and degree $m > 2$. We investigate the submodule of the middle homology group of $X$ with integer coefficients generated by the classes of standard $d$-dimensional subspaces contained in $X$, and give an algebraic (or rather combinatorial) criterion for the primitivity of this submodule.

Article information

Source
J. Math. Soc. Japan Volume 68, Number 3 (2016), 975-996.

Dates
First available in Project Euclid: 19 July 2016

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1468956155

Digital Object Identifier
doi:10.2969/jmsj/06830975

Mathematical Reviews number (MathSciNet)
MR3523534

Zentralblatt MATH identifier
06642400

Subjects
Primary: 14F25: Classical real and complex (co)homology
Secondary: 14J70: Hypersurfaces

Keywords
complex Fermat variety middle homology group Pham polyhedron

Citation

DEGTYAREV, Alex; SHIMADA, Ichiro. On the topology of projective subspaces in complex Fermat varieties. J. Math. Soc. Japan 68 (2016), no. 3, 975--996. doi:10.2969/jmsj/06830975. https://projecteuclid.org/euclid.jmsj/1468956155.


Export citation

References

  • N. Aoki and T. Shioda, Generators of the Néron–Severi group of a Fermat surface, In Arithmetic and geometry, Vol.,I, Progr. Math., 35, Birkhäuser Boston, Boston, MA, 1983, 1–12.
  • D. Cox, J. Little and D. O'Shea, Ideals, varieties, and algorithms, Undergraduate Texts in Mathematics, Springer-Verlag, New York, second edition, 1997, An introduction to computational algebraic geometry and commutative algebra.
  • A. Degtyarev, Lines generate the Picard group of a Fermat surface, J. Number Theory, 147 (2015), 454–477.
  • A. Degtyarev, On the Picard group of a Delsarte surface, to appear in Kyoto J. Math.
  • F. Pham, Formules de Picard-Lefschetz généralisées et ramification des intégrales, Bull. Soc. Math. France, 93 (1965), 333–367.
  • Z. Ran, Cycles on Fermat hypersurfaces, Compositio Math., 42 (1980/81), 121–142.
  • M. Schütt, T. Shioda and R. van Luijk, Lines on Fermat surfaces, J. Number Theory, 130 (2010), 1939–1963.
  • I. Shimada, Lattices of algebraic cycles on Fermat varieties in positive characteristics, Proc. London Math. Soc. (3), 82 (2001), 131–172.
  • I. Shimada and N. Takahashi, Primitivity of sublattices generated by classes of curves on an algebraic surface, Comment. Math. Univ. St. Pauli, 59 (2010), 77–95.
  • T. Shioda, The Hodge conjecture for Fermat varieties, Math. Ann., 245 (1979), 175–184.
  • T. Shioda, An explicit algorithm for computing the Picard number of certain algebraic surfaces, Amer. J. Math., 108 (1986), 415–432.
  • T. Shioda and T. Katsura, On Fermat varieties, Tôhoku Math. J. (2), 31 (1979), 97–115.